MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX35030UX
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A resolute onyx drug eluting stent was intended to be used to treat a severely tortuous, mildly calcified lesion with 80% stenosis in the ostium of the left main coronary artery.There was no damage noted to the device packaging.There were no issues noted when removing the device from the hoop.The device was inspected with no issues.Negative prep was not performed.The lesion was pre-dilated.The device passed through a previously deployed stent.Resistance was encountered when advancing the device and excessive force was used.It is reported that stent deformation occurred in vivo during positioning.The physician was positioning the onyx from the proximal lcx to the ostial left main.The lcx takeoff was a 140 degree bend followed by a 90 degree bend.While attempting to position the stent the proximal edge of the stent was lifted up by the tip of the guide catheter.The procedure was completed using another 3.5x30mm onyx device.No patient injury is reported.
 
Additional Manufacturer Narrative
Product analysis: kinking was evident along the hypotube during analysis.The stent was positioned on the balloon between the marker bands as per specifications.Deformation was evident to the 29th and 30th stent wraps, with struts raised, bunched and overlapping.Deformation was evident to the distal tip, with tip appearing torn.The guidewire lumen patency was verified with a 0.015 inch mandrel.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7295576
Report Number9612164-2018-00407
Device Sequence Number1671250
Product Code NIQ
UDI-Device Identifier00643169557116
UDI-Public00643169557116
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2019
Device Catalogue NumberRONYX35030UX
Device Lot Number0008807550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2018
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer03/30/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Patient Weight82